Email 507: Side Effects with the New 1 Pill

Posted by Pozziepinoy on 9:16 PM
Hi!

Your site rocks!!!

By the way, I have been on ARV for 6 months now (Lami-Teno-Efav cocktail). Initially, I felt some side effects (which lasted for a few weeks). Eventually, my body had probably adjusted with the meds well such that I didn't feel any of the side effects anymore (except for the vivid dreams, which doesn't bother me at all). 

Recently, I was prescribed by my ID Dr to take the 1 pill cocktail (of Lami-Teno-Efav). In fact, I'm on my 3rd day now.  However, I noticed that some of the side effects, which I initially felt before, are here again, like: having a hard time sleeping at night (after taking the med).


1. Can you please ask your doctor if it's possible that the side effects would possibly recur (upon taking the 1 pill cocktail)? despite the fact that the body already had probably adjusted with the previous multi-pill ARV?

2. Also, can you please ask your doctor if it's OK to take the meds every 12MN? Here's the game: I usually go to sleep at 10PM, and set my alarm at 12MN just to take the meds because per calculation, I'd only have an empty stomach by that time (3 or 4hrs after my last meal).

Thank you and more power!


POZZIEPINOY’S RESPONSE

Hi.

Thank you for your email. I am glad that you like reading the blog.

I have been coordinating with a lot of HIV doctors for the past 2 years and a half since I started writing the blog and I know what they will say about your concerns.

Usually there won't be side effects anymore because there is no difference between the 1 pill cocktail from the 3 pill-cocktail having the same components. However, if there are some side effects, like in your case, that recurred after taking the 1 pill for 3 days now, best is to keep on observing it for a week or two. You never know, maybe it will turn out to be a false alarm and in a few days, your body will just adjust to it. Just don't overthink it and maybe a glass of warm milk minutes before bedtime will help you sleep better. However, If it still bothers you after 2 weeks, and you become restless because of inadequate sleep, then you need to report it to your HIV doctor again.

ARV adherence requires one to take the medicines at the same time everyday. In your case, if you prefer to take it at midnight, then you can do so. My only worry is that one, waking up two hours after bedtime disrupts your sleep cycle and second, there is still a possibility that you might not wake up even with the loudest of alarms. However, if you prefer that way, then you can still do it.

I hope I was able to answer your concerns. Feel free to email me again if you have other questions.


Stay healthy,
Pozziepinoy






"WE ARE ALL IN THIS TOGETHER.
NO PLHIV is alone with his or her struggle with HIV!"

-Pozziepinoy-



Want to be ASSISTED for the HIV TEST?? 
Check this link:


If you have comments or questions, please click this link:





© Copyright. All Rights Reserved by Pozziepinoy 2012

Credits: